Itchiness with tramadol

Has anyone taken Tramadol 12 hour release tablets? I've been put on them and they make me so itchy to point I'm scratching my head in the half asleep and ripping hair out in the process and also making my skin red raw! I need some advice because I'm going insane I wouldn't mind if it was for a short period but it's for like 4 to 5 hours at a time!

Love you all!

Louise x

9 Replies

  • Sounds like an allergy -stop them immediately.You could try an anti histamine but check with your GP just in case.Bicarb of soda in warm(not hot )bath or aloe vera gel can sooth the itch.You may find that its only the 24hr slow release ones that have this effect or it may be that you can't tolerate Tramadol.It can also be the particular make.I have some pills where its the colouring or preservatives that causes the allergy.I have all sorts of allergies to drugs.If you have any other signs of allergy eg swelling of face,throat,tongue,numbness,tingling,vomitting get medical help immediately.If you continue to take a pill you are allergic to,the more you take the worse the symptoms get.An itch can be even worse than the pain ! Oh I do feel for you.

    Do let me know how you get on.

  • When I just had normal tramadol not the 12 hour release ones I used to get nightmares and headaches, but that was always once the they had worn off never in between. I've stopped them and going to try and get a doctors appointment because ive not got red pigmentation on my arm :( xx

  • It's gonna stop evetually. so don't worry, sometimes Tramadol can do that.

  • Yeah my mum read that online maybe I have to be strong and bare it till it wares of :/ xxx

  • use the search box and type in Tramadol Itch..... other users have talked about this before.

  • I've never had it with tramadol but I have had various side effects with it until I found a brand that suited me. I do however occasionally suffer the same on morphine and was advised by pharmacist to take antihistamine.

    First thing I would do Is try another brand - are you taking the 100 or 20g MR? If that doesn't help them an antihistamine will ease the itching but certainly speak to your Dr :-)

  • I was also put on those pain killers, yes the most reported side effect is itching. I took two benedryl 20 minutes prior to taking tramadol, what a relief that little pink pill brought me. For me taking Tramadol was the only pain killer that really worked.

  • Thank you so much everyone :) xxx

  • Do hope you get it sorted.Sending you a big hug.

You may also like...